Alert archive / Texas / Dust Storm Advisories in 2021
Dust Storm Advisory 4, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this dust storm advisory at Apr 27, 2021, 4:43 PM CDT for Andrews County, Martin County, Midland County, Texas. It was in force for 32 min.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2021, 4:43 PM CDT (21:43 UTC)
- Expired
- Apr 27, 2021, 5:15 PM CDT
- In force
- 32 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
Counties Andrews County, TX, Martin County, TX, Midland County, TX
The radar
The Midland/Odessa radar (KMAF), 6 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.7 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -262 J/kg
- Mixed-layer LCL
- 2595 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
272
WWUS54 KMAF 272144
DSWMAF
Dust Advisory
National Weather Service Midland/Odessa TX
443 PM CDT Tue Apr 27 2021
TXC003-317-329-272215-
/O.NEW.KMAF.DS.Y.0004.210427T2143Z-210427T2215Z/
Andrews TX-Midland TX-Martin TX-
443 PM CDT Tue Apr 27 2021
The National Weather Service in Midland has issued a
* Dust Advisory for...
Southeastern Andrews County in western Texas...
Northern Midland County in western Texas...
Southwestern Martin County in western Texas...
* Until 515 PM CDT.
* At 443 PM CDT, a dust cloud was over Midland International Air and
Space Port, or near Midland, moving northeast at 35 mph.
HAZARD...Less than one mile visibility with strong wind in excess
of 50 mph.
SOURCE...Trained weather spotters.
IMPACT...Hazardous travel.
* This includes Interstate 20 between mile markers 123 and 149.
Locations impacted include...
Midland, Odessa, Greenwood, Midland International Air and Space Port,
Cotton Flat, Warfield and Midland Airpark.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Blowing dust brings reduced visibility, leading to dangerous driving
conditions. If driving, avoid blowing dust if possible. If caught in
dense blowing dust, pull off the road, turn off your lights and keep
your foot off the brake.
Motorists should not drive into an area of blowing dust. PULL ASIDE
STAY ALIVE!
&&
LAT...LON 3175 10228 3214 10229 3227 10201 3199 10184
TIME...MOT...LOC 2143Z 235DEG 32KT 3196 10219
$$
29What forecasters said that day
The local office's own words before this dust storm advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this dust storm advisory went out at Apr 27, 2:55 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Apr 27, 2:55 PM CDT, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
255 PM CDT Tue Apr 27 2021
.DISCUSSION...
Current radar and observations are showing a quasi-stationary
dryline from Monahans to the Gaines/Dawson County line. Winds are
holding from the south which is keeping dewpoints higher than
models were originally suggesting. This could be a significant
development as more low level moisture would make it easier to
break the cap currently suppressing convection and allowing for
more storms to develop...and earlier. It appears currently that
strong shear is limiting deep convection over the MAF CWA but
instability continues increasing with high temperatures still a
couple of hours away. Large hail and strong winds will be the
primary threats with a very low chance for an isolated tornado.
The deep upper low pulling the moisture into the Permian Basin is
only slowly moving east so the severe weather threat will continue
across the area through early Wednesday morning.
Wednesday we will be in the dry slot of the upper low keeping rain
chances mostly to our east and north. Models begin to diverge on
the movement of the low with GFS being more progressive and other
medium range models cutting off the low for a couple of days
before finally moving it to the east on Sunday. The low will bring
a cold front on Thursday and how much precipitation is associated
with it will depend greatly on the position of the low. Have kept
low chance PoPs in the forecast through Thursday given the model
uncertainty but this may need to be extended farther out should
the slower track prove correct. Temperatures drop below normal
Thursday and Friday behind the cold front before a warming trend
takes hold for the weekend.
Hennig
&&
.FIRE WEATHER...
Temperatures today are expected to be around 10 degrees above
normal. Minimum relative humidity values are expected to be 15
percent or less along and west of a line from the central Permian
Basin to the Lower Trans Pecos to the Big Bend area. Some
locations may experience single digit RH values. High winds are
expected in the Guadalupe and Delaware Mountains with winds near
or above 20 mph across much of the area. RFTI values are expected
to be between 3 and 8 across the western half of the area. ERC
values will generally be in the 70th to 89th percentile and 90th
to 96th percentile. These conditions have resulted in critical
fire weather generally along and west of a line from the western
Permian Basin...to Stockton Plateau...to the Presidio Valley for
today. There may be sudden shifts in wind direction this afternoon
and evening due to outflow boundaries from possible storms across
the Permian Basin and Lower Trans Pecos. There will be a slight
improvement in RH values for Wednesday but still expecting
widespread 10 to 15 percent RH across the area. Winds will
decrease slightly across the area for Wednesday but expect 20+ mph
winds from the Davis Mountains northward to Eddy County. This
will result in RFTI values of 3 to 5 in the above mentioned areas
and may lead to near critical to critical fire weather. Both RH
and wind improve on Thursday with below normal temperatures. The
only fire weather concerns on Thursday may be in the Guadalupe and
Delaware Mountains where winds are expected to be 20+ mph.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 62 82 54 71 / 50 10 10 20
Carlsbad 51 73 47 70 / 0 10 10 30
Dryden 66 89 60 80 / 20 0 10 10
Fort Stockton 58 81 53 72 / 20 0 10 20
Guadalupe Pass 49 65 45 64 / 0 10 10 20
Hobbs 51 74 46 67 / 10 10 10 30
Marfa 46 72 40 67 / 0 0 0 20
Midland Intl Airport 58 81 53 72 / 40 0 10 20
Odessa 58 79 52 72 / 40 0 10 20
Wink 53 80 50 72 / 10 0 10 20
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Red Flag Warning until 8 PM MDT this evening for Chaves Plains-
Eddy Plains-Lea-Sacramento Foothills and Guadalupe
Mountains.
High Wind Warning until 8 PM MDT this evening for Guadalupe
Mountains of Eddy County.
TX...Red Flag Warning until 9 PM CDT /8 PM MDT/ this evening for
Andrews-Chinati Mountains-Davis Mountains-Davis Mountains
Foothills-Eastern Culberson County-Gaines-Guadalupe
Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Loving-Marfa Plateau-Pecos-Presidio Valley-Reeves County
Plains-Van Horn and Highway 54 Corridor-Ward-Winkler.
High Wind Warning until 8 PM MDT this evening for Guadalupe
Mountains Above 7000 Feet-Guadalupe and Delaware Mountains.
&&
80/10Hazardous weather outlook, Apr 27, 3:44 PM CDT, 59 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 344 PM CDT Tue Apr 27 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-282045- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 344 PM CDT Tue Apr 27 2021 /244 PM MDT Tue Apr 27 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Thunderstorms are possible this afternoon and tonight mainly over the Western Low Rolling Plains and Permian Basin. Any storms that do develop will be accompanied by frequent lightning, small hail, gusty winds, and brief, heavy rainfall. There is a slight risk of severe storms, capable of producing large hail, damaging winds, and an isolated tornado. A Red Flag warning is in effect through early evening for Southeast new Mexico and much of West Texas. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland 44
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 8:20 PM CDT | Red Flag Warning | MAF | Andrews, Brewster, Culberson, Gaines, Jeff Davis, Loving and 5 more | 25 hr |
| Apr 27, 3:28 AM CDT | High Wind Warning | MAF | Culberson | 18 hr |
| Apr 27, 4:54 PM CDT | Special Weather Statement | MAF | Martin | 36 min |
| Apr 27, 5:09 PM CDT | Special Weather Statement | MAF | Borden | 51 min |
| Apr 27, 5:34 PM CDT | Special Weather Statement | MAF | Borden, Howard, Martin | 41 min |
| Apr 27, 6:21 PM CDT | Special Weather Statement | MAF | Howard | 54 min |
| Apr 27, 6:34 PM CDT | Special Weather Statement | MAF | Midland | 41 min |
| Apr 27, 6:54 PM CDT | Special Weather Statement | MAF | Scurry | 51 min |
Nearby
Dust Storm Advisories in Texas, 2021Every dust storm advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.